MAUDE Adverse Event Report: Ethicon Endo-Surgery, LLC. ECHELON; STAPLE, IMPLANTABLE

Ethicon Endo-Surgery, LLC. ECHELON; STAPLE, IMPLANTABLE
Catalog Number ECH60L
Medical Device Problem Codes Failure to Fire (2610); Difficult to Open or Close (2921); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 07/07/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a laparoscopic proximal gastrectomy, the first blue reload was used on stomach junction with esophageal - no bleed.The second gold reload was used on stomach lesser curvature towards greater curvature where surgeon performed pre-compression for 30 seconds and pulse firing techniques - no bleed on staple line.Third gold reload gold on after the second reload towards greater curvature where surgeon performed pre-compression 30 second and pulse firing techniques - bleed on staple line.Surgeon performed suturing on staple line.Fourth firing with gold reload after the third reload towards greater curvature where surgeon performed pre-compression for 30 seconds and pulse firing techniques - bleed on staple line.Surgeon performed suturing on staple line.Fifth firing with blue reload on small intestine where surgeon performed pre-compression for 30 seconds and and pulse firing techniques - bleed on staple line.Surgeon performed suturing on staple line.Sixth firing with white reload on esophagus and intestine anastomosis.Surgeon performed pre-compression for 30 seconds and pulse firing techniques - no bleed on staple line.Seventh firing with blue reload on jejunostomy, the echelon 3000 did not fire when surgeon pressed firing button, performed home button and manual override.A new psee60a and a new gst60b were used to complete the surgery.Patient blood loss due to bleeding was around 100ml based on soaked gauze.No suction was used through out the surgery.Patient required blood transfusion due to the staple line bleed.Additional information requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 7/23/2026.D4: batch #unk.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.H4: the device manufacture date is currently not available.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: please be clear on how many reloads were used.How many blue loads were used? how many gold loads were used? how many white loads were used? was the bleeding from the staple line? what were the indications for surgery? what was the approximate width of the compressed vessel? did the surgeon ensure that the complete width of the compressed vessel was proximal to the cut line on the device? did the surgeon confirm that no extraneous tissue was distal to the cut line within the jaws? what surgical procedure was performed? did the patient receive any preoperative chemotherapy or radiation? were there any issues experienced with the device in the initial surgical procedure? what healthcare professional fired the device and what is his/her experience with the device? did the healthcare professional wait 15 seconds after closing the device before firing? were there any issues with opening the device? if yes, what trouble shooting steps were used to open the device? were there any issues noted with staple formation at any point throughout the care of the patient? if so, please describe the shape and location.Was a leak test performed? if so, what type and what was the result? was the staple line visualized endoscopically during the initial surgical procedure? how was the post-op bleeding identified? were there any other actions taken besides the transfusion post op? how many days postoperative was the bleeding identified? how was the bleeding addressed? what was the pre and postoperative anti-coagulant and pain management protocol? what is the current status of the patient? any clips, clamps, or graspers near the area where the device was being fired? please provide the status of the device(s) as it has not been received for analysis.If the device has been shipped, please provide the shipment tracking details.If a return kit is needed, please provide a contact name and mailing address.Thank you.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.No lot or batch number was provided; therefore, a device history could not be done.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
ECHELON
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
Ethicon Endo-Surgery, LLC.
475 calle c
guaynabo 00969
PR  00969
Manufacturer (Section G)
Ethicon Endo-Surgery, LLC.
475 calle c
guaynabo 00969
PR   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 00969
PR   00969
+1(303)552-6892
MDR Report Key50011585
Report Number3005075853-2026-05889
Device Sequence Number15623467
Product Code GAG
UDI-Device Identifier10705036034988
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K213633
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberECH60L
Device Lot Number420D64
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/10/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2026
Supplement Date Received by Manufacturer07/30/2026
08/10/2026
Initial Report FDA Received Date07/27/2026
Supplement Report FDA Received Date08/07/2026
08/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GST60B.; GST60D.; GST60W.; PSEE60A.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown